Thyroid UK
87,524 members102,241 posts

Should i take a second dose (3mcg) of T3 tonight?

So today is DAY 5 of taking 3mcg of Tiromel T3 plus 75mcg of levo.. cannot tolerate anymore levo hence the starting T3...

Cant say iv noticed a difference at all other than waking with a bit of anxiety maybe because dose is due not sure...

I am getting palps later on in the evening, again not sure whether its because my body is craving more..

Latest results on 75mcg of levo only..

Tsh 10 (3.7- 4.5)

Ft4 19.1 (11- 23)

Ft3 4 (3.1-6.8)

When i stop posting as much on here is when u will know im cured!! :-)

11 Replies
oldestnewest

3mcg is such a small dose, as mentioned before Iand I doubt you will feel much of a difference at present. The advice is, if on a combination, is 1 T3 to 3 T4s. Read the top l/hand column on page 80.

tpauk.com/images/docs/reduc...

1 like
Reply

Thank you though its all a bit dutch to me i need simple terms lol

Reply

o.k. researchers found that a combination of 3 x T4 and 1 x T3 was best, i.e. 75mcg and 25mcg T3. Of course other people might have to take different doses of levo but the calculation should be the same.

They did lots of other combinations before coming to the above conclusion.

(I am not medically qualified but that's what I've read).

Reply

My endo started me on 10mcg T3 and 75mcg levothyroxine (I'd been on levothyroxine alone before that.) A year or so later it was increased to 20mcg T3, same levothyroxine. I can't remember how long it took to feel better. So I agree that 3mcg is a tiny amount and may not make much difference. I take 10mcg of the T3 twice a day, as 20mcg all together makes me feel a bit buzzy. I do notice that if I forget to take the evening dose, I start to feel exhausted, as if I can't be bothered to do anything. Then I realise why, and when I take it I start to feel different within about half an hour. Not a dramatic feeling- I just feel normal.

1 like
Reply

Whats your story Quokka, what made u start T3? What were your symptoms and what was your t3 level when started?

I have just took another 3mcg tonight... so thats 6mcg today..

I agree it is a tiny dose but i started suffering with anxiety and depression a year ago when levels went dodgy..

Doctor obviously tried to palm me off with depressants, disregarding my high ft4 high tsh but lowish ft3 so decided it cant be a coincidence that depression and anxiety has turned up now when levels are off kilter and never suffered before from it...

So thought i would try the T3 route before resorting to anti depressants..

1 like
Reply

I would.

1 like
Reply

Iv just took it Kell .. going to be taking 2 x 3mcg twice a day now and see how i go for a week x

Reply

Congrats!

1 like
Reply

Hi ThyroidObsessed, I had a quick look back through all your posts after your kind reply to me earlier.

I think the simplest explanation of your situation is that you're not getting enough T3 into your body. Your blood tests clearly show the levels are low.

It's not surprising you are having substantial symptoms like anxiety.

There are a couple or unusual things 1) Your TSH is quite high given the other results. But it's not high enough it makes me think there's definitely something else going on.

2) You are not getting the more classic symptoms: fatigue, weight gain, feeling cold, constipation, dry skin. The only thing you're feeling is anxiety and depression? This is a little strange, too, but everyone is different. It also might be that you are feeling so much anxiety you don't notice the other symptoms. I had something like that happen to me when I was at my most sick. I had so much fatigue and could hardly move, so I didn't notice any other symptoms like aches and pains or confusion.

So, given that, you are a bit unusual, and there's.. Small possibility something else is going on. But the clear and obvious thing is that your freeT3 is low. The obvious first step is to work on raising your T3. The most likely thing is that that will improve everything.

The simplest thing to do is start on a dose close to 10mcg (in addition to your Levo). It's perfectly fine to slowly raise to 10 over a few weeks. Then hold on that for 6 weeks and retest. You will probably Ned to increase once or twice more.

2 likes
Reply

Thank you for your reply, i really appreciate your input, i like as much information and experience from as many as i can...

I agree i do think my anxiety symptoms have took over, and god help me i have had every anxiety symptom from head to foot!..

The depresion and anxiety really did come from knowhere as i was absolutely fine before levels went mad!, and have no readon to be depressed and anxious..

I have just lost my contentment in life and motivation and also the weird detached feeling that causes me to feel lost in my head is the worst... i cannot feel truly happy anymore, even though i go out with my kids and partner and try to have fun, i dont truly feel it anymore :-(

I used to be so content in life...

I miss the days when i went shopping and got excited about getting a new bag or some new shoes, thats disappeared i feel like iv lost my emotions...

My tsh was always below 1 and ft4 high in range for 8 years so thats why i believe my tsh is crying out for t3 now and is no longer converting enough...

I really hope T3 gives me my happiness back... x

Reply

I think there's a good chance T3 will make a big difference, or even completely change it. The way you describe it happening so suddenly makes it sound like something biological happened to you!

Unfortunately with the T3 you've got to patiently wait and see. Which I very hard with anxiety I know! But it's worth it because in a month or two things may have really turned around :)

It's not uncommon to do well on Levo for years and then suddenly wake up and it doesn't work so well anymore.

2 likes
Reply

You may also like...